Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 197, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 1:42 AM CDT for Fannin County, Lamar County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2002, 1:42 AM CDT (06:42 UTC)
- Expired
- Aug 14, 2002, 2:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Fannin County, TX, Lamar County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 2:00 AM CDT | Thunderstorm Wind | Windom, TX | Large trees and power lines were blown down. |
| Aug 14, 2:10 AM CDT | Thunderstorm Wind | Brookston, TX | Large trees and power lines were blown down in Brookston, and at Lamar Point on the southwest corner of Pat Mayse Lake. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
141 WUUS54 KFWD 140642 SVRFTW TXC147-277-140730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 141 AM CDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS LAMAR COUNTY IN NORTHEAST TEXAS * UNTIL 230 AM CDT * AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF HONEY GROVE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HONEY GROVE AROUND 150 AM CDT PARIS AROUND 215 AM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS HAD A HISTORY OF DAMAGING WINDS ON IN BRYAN COUNTY OKLAHOMA. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES AS WELL. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3386 9602 3350 9603 3350 9560 3388 9560
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:55 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 13, 9:55 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT TUE AUG 13 2002 BUSY LATE EVENING BEGINNING TO UNFOLD AS BROAD MID LVL TROUGH FROM NEBRASKA TO NEW MEXICO TRUDGES EAST TOWARDS NORTH TEXAS. FRONTAL BOUNDARY GENERALLY LAID OUT SW-NE FROM NEAR MIDLAND...TO ABILENE...TO NEAR BOWIE...TO TULSA OK. ORIGINAL SEVERE STORMS BLEW UP IN WARM... UNSTABLE SECTOR AND PROPAGATED SSWD TOWARDS AREA OF GREATEST INSTABILITY AND MOISTURE CONVERGENCE BETWEEN SAN ANGELO AND MIDLAND...WHILE NORTH-CENTRAL TX WAS SPARE. NOW HOWEVER...ANOTHER SQUALL LINE/LINEAR MCS HAS DEVELOPED...SOMEWHAT ELEVATED BETWEEN CHILDRESS AND WICHITA FALLS AS MAIN SHORTWAVE ROTATES THROUGH BASE OF LONGWAVE TROUGH IN FAR WEST TX AND TOWARDS NORTH TX. AGREE WITH SPC THAT SEMI-ELEVATED...SEVERE STORMS WILL BE A THREAT...MAINLY ACROSS THE RED RIVER VALLEY WHERE BETTER MID LVL SPEED SHEAR EXISTS ALONG WITH BETTER FEED FROM LOW LVL JET. SOME DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THUS...SEVERE TSTORM WATCH 607 IS IN EFFECT UNTIL 2 AM CDT FOR THE NORTHERN 2 TIERS OF COUNTIES (SEE WARNINGS/ADVISORIES SUMMARY BELOW AND FTWSLSTX OR FTWSEL7 FOR FURTHER DETAILS). OTHERWISE...ADJUSTED ARRIVAL OF COOLER N/NW WINDS AND CONVECTION TO OCCUR LATER IN THE NIGHT WITH JUST MINOR TWEAKS TO OVERNIGHT LOWS/DEW PTS. FCSTID = 05/ DFW 71 85 66 92 / 60 20 0 0 ACT 74 88 69 92 / 40 50 0 0 PRX 68 83 62 92 / 70 80 0 0 DTO 69 83 62 92 / 70 80 0 0 TKI 70 83 62 92 / 70 80 0 0 DAL 73 85 66 92 / 60 20 0 0 TRL 71 85 66 92 / 60 20 0 0 CRS 73 87 67 92 / 40 20 0 0 TPL 73 90 68 90 / 40 30 0 0 .FWD... .TX...SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT WEDNESDAY MORNING FOR ZONES TXC085...TXC097... TXC119...TXC121... TXC147...TXC181 ...TXC223...TXC231 ...TXC237...TXC277...TXC337...TXC497 (RED RIVER VALLEY).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Aug 14, 12:02 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 28 min |
| Aug 14, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Aug 14, 4:32 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 14, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Aug 14, 6:47 PM CDT | Flash Flood Warning | FWD | Erath | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.